Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 201, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 28, 2011, 4:03 PM EDT for 5 counties in North Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 4:03 PM EDT (20:03 UTC)
- Expired
- Jun 28, 2011, 5:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Durham County, NC, Granville County, NC, Orange County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:23 PM EDT | TSTM WND DMG | 4 Wsw New Hill, NC | SKYWARN SPOTTER REPORTS 7-10 LARGE TREES ONE FOOT IN DIAMETER BLOWN DOWN NEAR OLD US 1 AND ISSAC ST. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 987 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
677
WUUS52 KRAH 282003
SVRRAH
NCC037-063-077-135-183-282100-
/O.NEW.KRAH.SV.W.0201.110628T2003Z-110628T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
403 PM EDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
DURHAM COUNTY IN CENTRAL NORTH CAROLINA
SOUTHWESTERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA
NORTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 500 PM EDT
* AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER JORDAN LAKE...OR 11 MILES SOUTH OF
CHAPEL HILL...MOVING NORTHEAST AT 10 MPH. QUARTER SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. ANOTHER
STRONG TO SEVERE STORM WAAS LOCATED 3 MILES NORTHEAST OF
CREEDMOOR... ALSO MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
CARPENTER...
MORRISVILLE...
RESEARCH TRIANGLE PARK...
RDU INTERNATIONAL AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3621 7876 3604 7854 3602 7855 3602 7853
3561 7901 3560 7907 3563 7912 3562 7914
3559 7917 3558 7935 3568 7944
TIME...MOT...LOC 2003Z 239DEG 10KT 3578 7899
$$
GIH2 follow-up statements
017
WWUS52 KRAH 282027
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
427 PM EDT TUE JUN 28 2011
NCC037-063-077-135-183-282100-
/O.CON.KRAH.SV.W.0201.000000T0000Z-110628T2100Z/
CHATHAM NC-DURHAM NC-GRANVILLE NC-ORANGE NC-WAKE NC-
427 PM EDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHWESTERN WAKE...SOUTHEASTERN ORANGE...SOUTHWESTERN
GRANVILLE...DURHAM AND CHATHAM COUNTIES...
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GORMAN TO JORDAN LAKE...OR ALONG A LINE
EXTENDING FROM CREEDMOOR TO 11 MILES SOUTHWEST OF CARY...MOVING
NORTHEAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CARPENTER...BUTNER...
RESEARCH TRIANGLE PARK...CREEDMOOR...MORRISVILLE...RDU INTERNATIONAL
AIRPORT AND PURNELL.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3621 7876 3604 7854 3602 7855 3602 7853
3561 7901 3560 7907 3563 7912 3562 7914
3559 7917 3558 7935 3568 7944
TIME...MOT...LOC 2024Z 239DEG 10KT 3608 7875 3569 7896
$$
MWS092
WWUS52 KRAH 282055
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT TUE JUN 28 2011
NCC037-063-077-135-183-282105-
/O.EXP.KRAH.SV.W.0201.000000T0000Z-110628T2100Z/
CHATHAM NC-DURHAM NC-GRANVILLE NC-ORANGE NC-WAKE NC-
455 PM EDT TUE JUN 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAKE...
SOUTHEASTERN ORANGE...SOUTHWESTERN GRANVILLE...DURHAM AND CHATHAM
COUNTIES EXPIRES AT 500 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3621 7876 3604 7854 3602 7855 3602 7853
3561 7901 3560 7907 3563 7912 3562 7914
3559 7917 3558 7935 3568 7944
TIME...MOT...LOC 2055Z 239DEG 10KT 3612 7866 3573 7887
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:48 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 28, 2:48 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 248 PM EDT TUE JUN 28 2011 .SYNOPSIS... A SURFACE FRONT WILL APPROACH CENTRAL NC THIS AFTERNOON AND CROSS THE REGION TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF THIS FEATURE. DRIER MORE STABLE AIR WILL OVERSPREAD THE REGION WEDNESDAY. VERY WARM AND DRY CONDITIONS EXPECTED THROUGH THE REST OF THE WORK WEEK... AND INTO THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... AS OF 245 PM TUESDAY... TONIGHT...INTENSE HEATING THIS AFTERNOON COUPLED WITH MOIST AIR MASS (PRECIP WATER VALUES OFF BLENDED SATELLITE TOTAL PRECIP WATER AROUND 1.7 INCHES) LEADING TO A MODERATELY UNSTABLE ATMOSPHERE WITH MLCAPE VALUES OFF THE 17Z MESO ANALYSIS 2500-3000 J/KG IN THE WESTERN PIEDMONT. HAND ANALYSIS DEPICTS A WEAK SURFACE TROUGH SW-NE ACROSS THE PIEDMONT AND THIS IS STARTING TO SHOW UP ON THE VISIBLE SATELLITE IMAGERY AS A LINE OF ENHANCED CU. APPROACH OF A MID LEVEL TROUGH FROM EASTERN TN WILL SERVE TO DEEPEN THE LOW LEVEL TROUGH WHICH WILL FOCUS LOW LEVEL CONVERGENCE IN THIS REGION. MEANWHILE UPPER LEVEL JET OVER EASTERN LAKES PROJECTED TO CROSS SOUTHERN NEW ENGLAND/NORTHERN MID ATLANTIC TONIGHT. THIS FEATURE WILL INCREASE UPPER DIVERGENCE OVER OUR REGION ESPECIALLY AFTER 00Z. THUS...APPEARS THAT CENTRAL NC SHOULD SEE SCATTERED TO NUMEROUS SHOWERS AND T-STORMS DEVELOP BY MID-LATE AFTERNOON...MAINLY OVER THE PIEDMONT COUNTIES. THESE SHOWERS AND STORMS WILL DRIFT EWD WITH TIME AS WINDS ALOFT ARE RELATIVELY WEAK (20KTS OR LESS). WHILE THE WINDS ALOFT THAT NOT ALL THAT IMPRESSIVE...THE INTENSE HEATING AT THE SURFACE RESULT IN SURFACE DEWPOINT SPREADS 20-25 DEGREES. THIS ENVIRONMENT SUPPORT OF INVERTED VEE SOUNDINGS...SUGGESTING DAMAGING DOWNBURST WINDS. THIS IS MOST LIKELY TO OCCUR WITH STORMS THAT HAVE PERSISTENT UPDRAFTS WHICH WILL CAUSE PRECIP LOADING ALOFT. DUE TO THE SLOW MOVEMENT...ANY STORMS THAT OCCUR OVER URBANIZED AREAS OR POOR DRAINAGE AREA MAY RESULT IN LOCALIZED FLOODING. AFTER 11 PM...EXPECT MOST OF THE CONVECTIVE ACTIVITY TO OCCUR EAST OF HIGHWAY 1. SCATTERED CONVECTION MAY OCCUR WELL PAST MIDNIGHT IN THE EAST AS MID LEVEL TROUGH DRIFTS SLOWLY EAST AND UPPER JET PROVIDES THE COASTAL PLAIN WITH UPPER LEVEL LIFT. MIN TEMPS TONIGHT MAINLY UPPER 60S TO THE LOWER 70S. WEDNESDAY...FOCUS FOR SCATTERED CONVECTION WILL REMAIN OVER THE CENTRAL-SOUTHERN COASTAL PLAIN AND THE EASTERN SANDHILLS AS A SURFACE FRONT AND ASSOCIATED MID LEVEL TROUGH DRIFT E-SE ACROSS THE REGION. THE LATEST MODEL GUIDANCE A TAD FASTER WITH THE EWD MOVEMENT WITH THE MORE AGGRESSIVE MODELS DEPICTING THE SURFACE FRONT EXITING OUR SE COUNTIES BY 18Z. NLY FLOW BEHIND THE EXITING FRONT WILL SPREAD DRIER MORE STABLE AIR ACROSS CENTRAL NC. THUS LOCALES IN THE PIEDMONT WEDNESDAY WILL SEE RAIN CHANCES LESS THAN 20 PERCENT. IN THE CENTRAL AND SOUTHERN COASTAL PLAIN AND EASTERN SANDHILLS...A CHANCE POP STILL WARRANTED AS SURFACE FRONT LINGERS IN THIS VICINITY. THICKNESSES WEDNESDAY AFTERNOON SUPPORT MAX TEMPS IN THE UPPER 80S TO LOWER 90S. WEDNESDAY NIGHT...MORE STABLE DRIER AIR WILL SETTLE OVER OUR REGION. EXPECT SKIES TO BECOME MOSTLY CLEAR MOST ALL LOCALES PRIOR TO MIDNIGHT. MIN TEMPS A LITTLE COOLER THAN PREVIOUS NIGHTS ESPECIALLY ACROSS THE NORTH. MIN TEMPS MID 60S NORTH TO AROUND 70 FAR SOUTH. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 200 PM TUESDAY... THIS PERIOD WILL FEATURE WARMING CONDITIONS AND GENERALLY DRY WEATHER... ALTHOUGH WE MAY BE INCREASINGLY AT THE MERCY OF UPSTREAM MESOSCALE CONVECTIVE SYSTEMS AND/OR THEIR REMNANTS AS WE HEAD INTO THE HOLIDAY WEEKEND. FOR THURSDAY/THURSDAY NIGHT: THE CLOSED MID LEVEL LOW OVER SOUTH CENTRAL QUEBEC EARLY THURSDAY WILL MOVE SLOWLY TO THE EAST OVER THE MARITIMES WHILE GRADUALLY BECOMING ABSORBED BY A LARGER DIGGING TROUGH OVER NRN QUEBEC. THE BAGGY MID LEVEL TROUGH EXTENDING FROM THIS LOW THROUGH THE CAROLINAS IS EXPECTED TO EASE VERY SLOWLY TO THE ESE... PROPELLED BY THE RIDGE BUILDING OVER THE NATION'S MIDSECTION TO THE UPPER MIDWEST. AT THE SURFACE... HIGH PRESSURE WILL REMAIN CENTERED TO OUR NNW OVER OH/WV/WRN PA WITH THE FRONTAL ZONE HOLDING ALONG THE EASTERN EDGE OF THE CWA. MODELS DEPICT ONE VORTICITY MAXIMUM DROPPING TO THE SE ACROSS VA AND SWEEPING THROUGH NE NC DURING THE EVENING HOURS... HOWEVER IT APPEARS THAT THE COLUMN WILL BE QUITE DRY WITH CLIMATOLOGICALLY LOW SURFACE DEW POINTS... AND MODEL-PROJECTED INSTABILITY IS LOW AS WELL. THUS... EXPECT THE VAST MAJORITY OF THE AREA TO REMAIN DRY. HIGHS 88-92 WITH PROGGED THICKNESSES CLOSE TO NORMAL. LOWS 64-69. FOR FRIDAY/FRIDAY NIGHT: THE MID LEVEL TROUGH AXIS CONTINUES TO EASE OFF TO OUR SE AS THE MID LEVEL RIDGE GAINS STRENGTH OVER MO/IL... PLACING NC BENEATH A WEAK NNW MID LEVEL FLOW. WEAK FLOW HOLDS AT THE SURFACE AS WELL WITH LEE TROUGHING OVER THE PIEDMONT AND THE HIGH PRESSURE CENTERED TO OUR NORTH CONTINUING TO WEAKEN AND BECOME MORE DIFFUSE. THE NAM/GFS/ECMWF DEPICT MCS ACTIVITY THURSDAY NIGHT OVER LOWER MI... AND THE MEAN CLOUD LAYER FLOW SUGGESTS THAT ANY RESULTANT MCV WOULD DROP SSE THROUGH NC LATE FRIDAY OR FRIDAY NIGHT... HOWEVER AT THIS TIME RANGE IT IS NEARLY IMPOSSIBLE TO TIME SUCH FEATURES WITH ANY ACCURACY... OR EVEN HAVE MUCH FAITH IN THEIR EXISTENCE. WITH LOW DEEP-LAYER SHEAR... SCANT MOISTURE... AND VERY WEAK TO ABSENT FORCING MECHANISMS... WILL STAY WITH A DRY FORECAST FOR NOW. THICKNESSES STEADILY REBOUND AS MID LEVEL HEIGHTS SLOWLY RISE... POINTING TO SLIGHTLY ABOVE NORMAL HIGHS OF 89-93... UNDER PARTLY CLOUDY SKIES WITH SCATTERED TO BROKEN SHALLOW CUMULUS. LOWS 67-71 WITH FAIR SKIES. -GIH && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 200 PM TUESDAY... THE UPCOMING HOLIDAY WEEKEND IS SHAPING UP TO BE A HOT ONE (SEE CLIMATE SECTION BELOW)... WITH VERY LOW CHANCES FOR RAIN. THE MID LEVEL RIDGE TO OUR WEST WILL STEADILY EXPAND EASTWARD OVER THE CAROLINAS AS THE PRIMARY BELT OF WESTERLIES GETS SUPPRESSED WELL TO OUR NORTH ACROSS THE U.S./CANADIAN BORDER... WHILE THE WEAK LEE SURFACE TROUGH SITS OVER THE PIEDMONT THROUGH THE PERIOD. THE POTENTIAL PERSISTS FOR SUBTLE WAVES AND/OR AN MCV TO DROP THROUGH NC SATURDAY/SUNDAY AFTERNOON THROUGH EVENING AND KICK OF A FEW STORMS... HOWEVER THE HIGH UNCERTAINTY WITH RESPECT TO TIMING AND PLACEMENT OF ANY SUCH FEATURE PRECLUDES ADDING ANY MENTION TO THE FORECAST AT THIS TIME. MID LEVEL WARMTH OVERHEAD BECOMES EVEN MORE PROFOUND BY JULY 4TH... GREATLY LIMITING CONVECTION... ALTHOUGH GIVEN THE STRONG SURFACE HEATING AND POSSIBILITY OF LOW LEVEL MOISTURE POOLING TO CREATE LOCAL POCKETS OF HIGHER INSTABILITY BY AFTERNOON... AN ISOLATED LATE-DAY STORM OR TWO IS CERTAINLY NOT OUT OF THE QUESTION. BY TUESDAY... MODELS SUGGEST THAT A DEEPENING AND BROADENING VORTEX OVER HUDSON BAY WILL PUSH THE WESTERLIES A BIT TO THE SOUTH (WITH FLOW TO OUR NW BECOMING INCREASINGLY CYCLONIC) AND HELP LOWER HEIGHTS OVER THE OHIO VALLEY ENOUGH TO PUSH A COLD FRONT INTO THE CENTRAL/SRN APPALACHIANS. WILL NOT SHOW A LARGE TREND TOWARD WET WEATHER AT THIS FAR RANGE... HOWEVER WE WILL INCH MORE TOWARD CLIMATOLOGICAL PRECIP CHANCES FOR TUESDAY. AFTER WELL ABOVE NORMAL TEMPS SATURDAY INTO MONDAY THE 4TH... EXPECT TEMPS TO REMAIN JUST ABOVE SEASONAL NORMALS ON TUESDAY. -GIH && .AVIATION /17Z TUESDAY THROUGH SUNDAY/... AS OF 1215 PM TUESDAY... A MOIST AND UNSTABLE AIR MASS COUPLED WITH THE APPROACH OF A SURFACE FRONT WILL HELP TO INITIATE SCATTER TO NUMEROUS SHOWERS AND T-STORMS ACROSS CENTRAL NC LATE THIS AFTERNOON THROUGH TONIGHT. WHILE A SHOWER OR TWO IS POSSIBLE IN THE COASTAL PLAIN THROUGH 4 PM...MOST OF THE SHOWERS AND STORMS SHOULD INITIALLY DEVELOP OVER THE WESTERN PIEDMONT LATE THIS AFTERNOON THEN PROGRESS E-SE. AFTER 10 PM...MOST OF THE SHOWERS AND STORMS SHOULD OCCUR ALONG AND EAST OF HIGHWAY 1. IN VICINITY OF THE STORMS...EXPECT MVFR CEILING AND IFR VISIBILITY ALONG WITH FREQUENT LIGHTNING STRIKES AND WIND GUSTS 30-35KTS. A FEW SEVERE STORMS PROBABLE WITH THE PRIMARY SEVERE WEATHER THREAT BEING DAMAGING DOWNBURST WINDS. SCATTERED SHOWERS AND STORMS WILL LIKELY PERSIST THROUGH MUCH OF THE NIGHT...ESPECIALLY EAST OF HIGHWAY 1 AS THE MID LEVEL TROUGH SLOWLY DRIFTS E-SE. POTENTIAL FOR LOW STRATUS AND MVFR/IFR FOG TO OCCUR AFTER 10 PM OVER THE EASTERN PIEDMONT...SANDHILLS AND COASTAL PLAIN. IF THE STRATUS AND FOG DEVELOP....IT SHOULD BURN OFF BY 10 AM WEDNESDAY. CONVECTION WILL DIMINISH TO COVERAGE ON WEDNESDAY AS DRIER MORE STABLE AIR GRADUALLY OVERSPREADS THE REGION FROM THE NORTH. STILL COULD BE A THREAT FOR CONVECTION IN THE KFAY VICINITY THROUGH WEDNESDAY AFTERNOON. MAINLY VFR CONDITIONS EXPECTED THURSDAY THROUGH SUNDAY AS DRIER MORE STABLE AIR SETTLES OVER THE REGION. MAY SEE A FEW HOURS OF MVFR FOG EACH MORNING WHILE ANY AFTERNOON-EVENING CONVECTION WILL BE ISOLATED. && .CLIMATE... HERE ARE THE TEMPERATURE RECORDS FOR JULY 2ND THROUGH 4TH. RDU (RALEIGH-DURHAM AIRPORT): JUL 2: RECORD HIGH 101 (1954) - RECORD HIGH MINIMUM 73 (1987) JUL 3: RECORD HIGH 98 (1955) - RECORD HIGH MINIMUM 72 (1997) JUL 4: RECORD HIGH 99 (2002) - RECORD HIGH MINIMUM 75 (2006) GSO (GREENSBORO PIEDMONT TRIAD AIRPORT): JUL 2: RECORD HIGH 98 (1954) - RECORD HIGH MINIMUM 74 (1970) JUL 3: RECORD HIGH 97 (1970) - RECORD HIGH MINIMUM 73 (1941) JUL 4: RECORD HIGH 98 (1970) - RECORD HIGH MINIMUM 72 (2005) && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...WSS CLIMATE...HARTFIELD
Hazardous weather outlook, Jun 28, 1:47 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 147 PM EDT TUE JUN 28 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-290800- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 147 PM EDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON. WHILE A STORM OR TWO MAY DEVELOP IN THE COASTAL PLAIN BY 4 PM...THE MAJORITY OF THE STORMS WILL INITIALLY DEVELOP IN THE WESTERN PIEDMONT BETWEEN 2 AND 5 PM THEN MOVE EAST SOUTHEAST ACROSS THE REST OF THE REGION. A FEW OF THE STORMS MAY BE SEVERE...PRODUCING DAMAGING DOWNBURST WINDS. IN ADDITION...SOME OF THE STORMS WILL PRODUCE AN EXCESSIVE AMOUNT OF LIGHTNING. SINCE THE AIR MASS ACROSS OUR REGION IS QUITE MOIST AND THE WINDS ALOFT RELATIVELY LIGHT...LOCALLY HEAVY RAINFALL WILL OCCUR WITH SOME OF THE STORMS. THIS MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY NEAR URBAN AND POOR DRAINAGE AREAS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 3 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ACTIVATION IS LIKELY LATE THIS AFTERNOON AND THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 28, 10:38 AM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1038 AM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND DMG 1 E WINSTON-SALEM 36.10N 80.24W
06/27/2011 FORSYTH NC DEPT OF HIGHWAYS
TREE DOWN ON US 52 NEAR WINSTON-SALEM.
&&
EVENT NUMBER RAH1100939
MEBLocal storm report, Jun 28, 11:10 AM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1110 AM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG 1 S SCOTLAND NECK 36.11N 77.42W
06/27/2011 HALIFAX NC DEPT OF HIGHWAYS
TREE DOWN ON NC 125 NEAR SCOTLAND NECK.
&&
EVENT NUMBER RAH1100940
MEBSpecial weather statement, Jun 28, 2:41 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EDT TUE JUN 28 2011
NCZ083>085-281945-
ANSON-RICHMOND-SCOTLAND-
241 PM EDT TUE JUN 28 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN PORTIONS OF
SCOTLAND...RICHMOND AND ANSON COUNTIES THROUGH 345 PM EDT...
AT 241 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MCFARLAN...OR ABOUT 9 MILES NORTHWEST OF CHERAW...MOVING NORTHEAST AT
25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DIGGS...EAST
ROCKINGHAM...ROCKINGHAM... HAMLET... AND DOBBINS HEIGHTS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3463 7946 3480 7968 3481 8024 3482 8031
3503 8030 3508 7959 3506 7957 3505 7947
3497 7937 3494 7935 3485 7934 3482 7936
3477 7933
TIME...MOT...LOC 1841Z 234DEG 20KT 3480 7997
GIHSpecial weather statement, Jun 28, 3:43 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT TUE JUN 28 2011
NCZ040-074>076-083-084-282115-
ANSON-CHATHAM-LEE-MONTGOMERY-MOORE-RICHMOND-
343 PM EDT TUE JUN 28 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MOORE...
MONTGOMERY...LEE...CHATHAM AND ANSON COUNTIES THROUGH 515 PM EDT...
AT 341 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
THE SOUTHERN PIEDMONT AND WESTERN SANDHILLS...MOVING EAST AT 15 MPH.
STORMS WILL INCREASE IN INTENSITY THROUGHOUT THE AFTERNOON.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WADESBORO...LILESVILLE...COVINGTON...ELLERBE... SEVEN
LAKES...CARTHAGE... AND SANFORD.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3519 8028 3521 8025 3515 8018 3519 8011
3515 8007 3517 8005 3530 8008 3537 8005
3548 8009 3553 7926 3563 7912 3552 7897
3527 7922 3518 7910 3521 7925 3516 7934
3499 7958 3491 7956 3482 7963 3482 8032
TIME...MOT...LOC 1941Z 255DEG 13KT 3500 8013
KCLocal storm report, Jun 28, 3:48 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
348 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG 4 ESE FEARRINGTON 35.79N 79.01W
06/28/2011 CHATHAM NC PARK SERVICE
MULTIPLE TREES DOWN NEAR MARTHAS CHAPEL ROAD AND
FARRINGTON RD
&&
EVENT NUMBER RAH1100941
ELLISSpecial weather statement, Jun 28, 4:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
403 PM EDT TUE JUN 28 2011
NCZ010-011-282100-
HALIFAX-WARREN-
403 PM EDT TUE JUN 28 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES
THROUGH 500 PM EDT...
AT 403 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAKE GASTON...OR ABOUT 9 MILES NORTHEAST OF WARRENTON...MOVING
NORTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LAKE GASTON...
LITTLETON.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN LARGE TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3654 7789 3651 7788 3650 7781 3649 7777
3636 7786 3635 7810 3655 7814 3655 7801
3655 7790
TIME...MOT...LOC 2003Z 237DEG 10KT 3646 7800
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:07 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 68 min |
| Jun 27, 8:10 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 50 min |
| Jun 27, 9:11 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| Jun 27, 10:04 PM EDT | Special Weather Statement | RAH | Alamance, Davidson, Guilford, Orange, Person | 116 min |
| Jun 27, 10:48 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Franklin, Granville, Orange, Person and 1 more | 57 min |
| Jun 27, 11:00 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange, Person | 45 min |
| Jun 27, 11:18 PM EDT | Areal Flood Advisory | RAH | Alamance, Guilford | 80 min |
| Jun 28, 12:58 AM EDT | Special Weather Statement | RAH | Alamance, Guilford | 62 min |
| Jun 28, 2:41 PM EDT | Special Weather Statement | RAH | Anson, Richmond, Scotland | 64 min |
| Jun 28, 2:46 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 28 min |
| Jun 28, 3:03 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 42 min |
| Jun 28, 3:22 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 38 min |
| Jun 28, 3:43 PM EDT | Special Weather Statement | RAH | Anson, Lee, Montgomery, Moore, Richmond | 92 min |
| Jun 28, 3:54 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance | 36 min |
| Jun 28, 3:57 PM EDT | Areal Flood Advisory | RAH | Chatham | 3 hr |
| Jun 28, 4:03 PM EDT | Special Weather Statement | RAH | Warren | 57 min |
| Jun 28, 4:19 PM EDT | Flash Flood Warning | RAH | Chatham | 2 hr |
| Jun 28, 4:31 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 59 min |
| Jun 28, 4:39 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 66 min |
| Jun 28, 4:48 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Moore | 57 min |
| Jun 28, 4:56 PM EDT | Special Weather Statement | RAH | Scotland | 64 min |
| Jun 28, 5:13 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
| Jun 28, 5:25 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Granville, Orange, Person | 65 min |
| Jun 28, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 45 min |
| Jun 28, 5:35 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 55 min |
| Jun 28, 5:49 PM EDT | Special Weather Statement | RAH | Anson, Davidson, Forsyth, Guilford, Montgomery, Randolph and 1 more | 86 min |
| Jun 28, 6:28 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 62 min |
| Jun 28, 6:34 PM EDT | Areal Flood Advisory | RAH | Durham | 3 hr |
| Jun 28, 6:38 PM EDT | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Jun 28, 6:50 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 70 min |
| Jun 28, 6:51 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jun 28, 7:36 PM EDT | Special Weather Statement | RAH | Alamance | 54 min |
| Jun 28, 7:45 PM EDT | Special Weather Statement | RAH | Davidson | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.